Alert archive / Wyoming / High Wind Watches in 2019
High Wind Watch 17, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Mar 7, 2019, 2:22 PM MST for Albany County, Laramie County, Wyoming. It took effect at Mar 8, 2019, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2019, 2:22 PM MST (21:22 UTC)
- In effect from
- Mar 8, 2019, 11:00 PM MST
- Expired
- Mar 8, 2019, 2:10 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 7, 10:22 AM MST, 4 hours earlier.
Area forecast discussion, Mar 7, 10:22 AM MST, 4 hours before
Area Forecast Discussion National Weather Service Cheyenne WY 1022 AM MST Thu Mar 7 2019 ...WINTER STORM WARNINGS CONTINUE FOR THE SIERRA MADRE AND SNOWY RANGES TILL 11 AM TODAY... .UPDATE... Issued at 443 AM MST Thu Mar 7 2019 With snow ending across the NE Panhandle and WY High Plains, went ahead in canceling the winter weather headlines across this region. The Winter Storm Warnings for the Sierra Madre and Snowy Ranges are still in effect until 11 AM this morning. && .SHORT TERM...(Today and Friday) Issued at 411 AM MST Thu Mar 7 2019 Diminishing light snow showers and lingering areas of fog/freezing fog will continue through much of the remainder of the morning. Much of the snow accumulating bands have departed our region into central and eastern Nebraska along with areas across western South Dakota. Will likely let the current winter weather headlines to run their course and expire at their respective times considering the lingering travel impacts due to slick roadways and limited visibilities. Models are still depicting some potential for light snow showers in the western portion of the forecast due to availability of low-level moisture coupled with low amounts of instability. Otherwise with upper level riding building into the region, conditions will turn dry and temperatures remaining near seasonal averages. Areas of blowing snow that may impact travel will generally be isolated to the southern portion of Carbon County in the Snowy and Sierra Madre Ranges extending up towards the Interstate 80 corridor. Strong gap winds from Elk Mountain to Arlington certainly possible. Wind gusts generally west of the Laramie Range gusting into the 30 to upper 40 mph range. Our next weather system will impact the region mainly Friday afternoon through Saturday. The EURO and the GFS have trended the center of the low into the southeast corner of CO. Implications that have shifted some of the heavier snow totals out of our region. The Sierra Madre and Snowy Ranges could again see up to another fresh foot of snow. Otherwise looking at two to four inches of new accumulation along the SD border mainly from Lusk to Chadron. Most locations should see at least some accumulating snow but looking at generally under an inch. Temperatures will generally be cooler and near to above freezing across the northern NE Panhandle with upper 30s and low 40s near and along the Laramie Range and southwest NE Panhandle. .LONG TERM...(Saturday through Wednesday) Issued at 411 AM MST Thu Mar 7 2019 Saturday will see the continuation of the low pressure system and snowfall ending during the late morning hours. Concern this period along with the snow will be for increased strong, gusty winds across the region. Models are in strong agreement in these winds across much of the high plains in both states and the wind prone along Interstate 80. With fresh snowfall and wind gusts in excess of 35 mph, certainly not out of the question to start thinking of blowing/drifting snow coupled with slick roadways and limited visibility impacting the area. A quiet turnaround with the system passing eastward on Sunday through Tuesday with upper level riding building in albeit short-lived. This ridge will quickly move off for our next system to build off the Rockies. Uncertainty still remains on the track the system will take as it exits the Rockies. The GFS being quite bullish in tracking the system through NE meaning greater chance for precipitation and accumulation while the EURO keeps the center low south in OK leaving us mainly dry with potential for some gusty winds. Will have to keep monitoring the later model solutions to determine the ideal track this system will make and if any weather impacts for the area. && .AVIATION...(For the 18Z TAFS through 18Z Friday morning) VFR expected over the southeast Wyoming terminals through the period though a few snow showers may affect KRWL this afternoon. LIFR cigs and vsbys with fog expected to improve slowly over the Neb Panhandle this afternoon but may return later tonight over that area. && .FIRE WEATHER... Issued at 411 AM MST Thu Mar 7 2019 With cool temperatures, recent snowfall and precipitation potential over the next several days, do not anticipate any fire weather concerns. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Winter Storm Warning until 11 AM MST this morning for WYZ112-114. NE...None. && UPDATE...WM SHORT TERM...WM LONG TERM...WM AVIATION...RE FIRE WEATHER...WM
Hazardous weather outlook, Mar 7, 11:34 AM MST, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1134 AM MST Thu Mar 7 2019 NEZ002-003-019>021-054-055-095-096-WYZ118-119-081845- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Central Laramie County- East Laramie County- 1134 AM MST Thu Mar 7 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Patchy fog will continue for the next few hours before burning off early this afternoon. Expect limited visibility and slick roads. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Periods of gusty winds and additional accumulation of snow possible Friday night into Saturday and again Tuesday through Thursday. .Spotter information statement... Spotters are encouraged to report their snowfall totals to their local National Weather Service Office. WYZ101>111-113-115>117-081845- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley-South Laramie Range- South Laramie Range Foothills- 1134 AM MST Thu Mar 7 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Roads may still be slick and/or snow-covered due to recent snowfall. While not strong, breezy winds will produce areas of blowing and drifting snow. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Periods of gusty winds and additional accumulation of snow possible Friday night into Saturday and again Tuesday through Thursday. .Spotter information statement... Spotters are encouraged to report their snowfall totals to their local National Weather Service Office. WYZ112-114-081845- Sierra Madre Range-Snowy Range- 1134 AM MST Thu Mar 7 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Occasional snow showers will continue this afternoon with another one to two inches possible. Breezy winds will cause areas of blowing and drifting snow. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Periods of gusty winds and additional accumulation of snow possible Friday night into Saturday and again Tuesday through Thursday. .Spotter information statement... Spotters are encouraged to report their snowfall totals to their local National Weather Service Office.
In the hours before
Local storm report, Mar 7, 8:42 AM MST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
842 AM MST THU MAR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW HARRISON 42.69N 103.88W
03/07/2019 M4.2 INCH SIOUX NE CO-OP OBSERVER
SNOW DEPTH 5 INCHES.
&&Local storm report, Mar 7, 8:45 AM MST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
845 AM MST THU MAR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW W GERING 41.83N 103.67W
03/07/2019 M7.5 INCH SCOTTS BLUFF NE TRAINED SPOTTER
STORM TOTAL.
0700 AM SNOW 9 NE HARRISON 42.78N 103.76W
03/07/2019 M4.0 INCH SIOUX NE CO-OP OBSERVER
SNOW DEPTH 7 INCHES.
0700 AM SNOW 4 SE BUFORD 41.07N 105.25W
03/07/2019 M1.2 INCH LARAMIE WY CO-OP OBSERVER
0700 AM SNOW 12 WNW HARRISBURG 41.62N 103.95W
03/07/2019 M4.2 INCH BANNER NE CO-OP OBSERVER
SNOW DEPTH 5 INCHES.
0700 AM SNOW 25 NE LUSK 43.02N 104.10W
03/07/2019 M2.0 INCH NIOBRARA WY CO-OP OBSERVER
0700 AM SNOW 8 N LODGEPOLE 41.26N 102.64W
03/07/2019 M2.4 INCH CHEYENNE NE CO-OP OBSERVER
SNOW DEPTH 7 INCHES.
0700 AM SNOW 29 N TORRINGTON 42.49N 104.18W
03/07/2019 M7.4 INCH GOSHEN WY CO-OP OBSERVER
SNOW DEPTH 9 INCHES.
0700 AM SNOW SHIRLEY BASIN 42.35N 106.21W
03/07/2019 M2.5 INCH CARBON WY CO-OP OBSERVER
SNOW DEPTH 11 INCHES.
0700 AM SNOW 1 E SCOTTSBLUFF 41.87N 103.64W
03/07/2019 M4.8 INCH SCOTTS BLUFF NE CO-OP OBSERVER
SNOW DEPTH 5 INCHES.
&&Local storm report, Mar 7, 10:06 AM MST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1006 AM MST THU MAR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 11 NNE LANCE CREEK 43.17N 104.56W
03/07/2019 M4.5 INCH NIOBRARA WY CO-OP OBSERVER
SNOW DEPTH 5 INCHES.
&&Local storm report, Mar 7, 10:42 AM MST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1042 AM MST THU MAR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW LODGEPOLE 41.15N 102.64W
03/07/2019 M3.0 INCH CHEYENNE NE CO-OP OBSERVER
SNOW DEPTH 6 INCHES.
&&Special weather statement, Mar 7, 12:40 PM MST, 1 hour 42 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1240 PM MST Thu Mar 7 2019 WYZ110-072245- North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1240 PM MST Thu Mar 7 2019 Gusty west to southwest winds of 45 to 55 MPH will occur this afternoon across much of the North Snowy Range Foothills. This includes Interstate 80 between Laramie and Rawlins. Sudden crosswinds will be hazardous for light weight and high profile vehicles, including camping and travel trailers. Please use caution if traveling through these areas.
Local storm report, Mar 7, 1:36 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
136 PM MST THU MAR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 6 NE GLENDO 42.57N 104.94W
03/07/2019 M3.5 INCH PLATTE WY CO-OP OBSERVER
SNOW DEPTH 4 INCHES.
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:33 PM MST | Winter Storm Warning | CYS | Albany, Carbon | 44 hr |
| Mar 7, 2:33 PM MST | Winter Weather Advisory | CYS | Albany, Carbon, Converse, Platte | 44 hr |
Nearby
High Wind Watches in Wyoming, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.